Development of halo nevi in a lung cancer patient

A novel immune-related cutaneous event from atezolizumab

Mathew R. Birnbaum, Michelle W. Ma, Michael A. Casey, Bijal D. Amin, Mark Jacobson, Haiying Cheng, Beth N. McLellan

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Immunotherapy-induced vitiligo is an immune-related adverse event (irAE) observed in metastatic melanoma patients treated with immune checkpoint inhibitors that target the cytotoxic T-lymphocyteassociated protein 4 (CTLA-4) and programmed cell death-1 (PD-1) pathways. To date, the development of leukoderma, poliosis, and halo nevi during immunotherapy has largely been reported in metastatic melanoma patients. We report a case of immunotherapy-induced leukoderma presenting as halo nevi in a patient with non-small cell lung cancer (NSCLC) treated with atezolizumab, a programmed cell death ligand (PD-L1) antibody. Immunotherapy-induced vitiligo in metastatic melanoma patients may be associated with improved survival, but it remains to be determined whether its occurrence in nonmelanoma cancers has the same prognostic significance.

Original languageEnglish (US)
Pages (from-to)1047-1049
Number of pages3
JournalJournal of Drugs in Dermatology
Volume16
Issue number10
StatePublished - Oct 1 2017

Fingerprint

Halo Nevi
Immunotherapy
Lung Neoplasms
Melanoma
Skin
Vitiligo
Programmed Cell Death 1 Receptor
Non-Small Cell Lung Carcinoma
Cell Death
Ligands
Survival
MPDL3280A
Antibodies
Neoplasms

ASJC Scopus subject areas

  • Dermatology

Cite this

Development of halo nevi in a lung cancer patient : A novel immune-related cutaneous event from atezolizumab. / Birnbaum, Mathew R.; Ma, Michelle W.; Casey, Michael A.; Amin, Bijal D.; Jacobson, Mark; Cheng, Haiying; McLellan, Beth N.

In: Journal of Drugs in Dermatology, Vol. 16, No. 10, 01.10.2017, p. 1047-1049.

Research output: Contribution to journalArticle

Birnbaum, Mathew R. ; Ma, Michelle W. ; Casey, Michael A. ; Amin, Bijal D. ; Jacobson, Mark ; Cheng, Haiying ; McLellan, Beth N. / Development of halo nevi in a lung cancer patient : A novel immune-related cutaneous event from atezolizumab. In: Journal of Drugs in Dermatology. 2017 ; Vol. 16, No. 10. pp. 1047-1049.
@article{8f0dcfccd9de43c68bbd5152de66cb7c,
title = "Development of halo nevi in a lung cancer patient: A novel immune-related cutaneous event from atezolizumab",
abstract = "Immunotherapy-induced vitiligo is an immune-related adverse event (irAE) observed in metastatic melanoma patients treated with immune checkpoint inhibitors that target the cytotoxic T-lymphocyteassociated protein 4 (CTLA-4) and programmed cell death-1 (PD-1) pathways. To date, the development of leukoderma, poliosis, and halo nevi during immunotherapy has largely been reported in metastatic melanoma patients. We report a case of immunotherapy-induced leukoderma presenting as halo nevi in a patient with non-small cell lung cancer (NSCLC) treated with atezolizumab, a programmed cell death ligand (PD-L1) antibody. Immunotherapy-induced vitiligo in metastatic melanoma patients may be associated with improved survival, but it remains to be determined whether its occurrence in nonmelanoma cancers has the same prognostic significance.",
author = "Birnbaum, {Mathew R.} and Ma, {Michelle W.} and Casey, {Michael A.} and Amin, {Bijal D.} and Mark Jacobson and Haiying Cheng and McLellan, {Beth N.}",
year = "2017",
month = "10",
day = "1",
language = "English (US)",
volume = "16",
pages = "1047--1049",
journal = "Journal of Drugs in Dermatology",
issn = "1545-9616",
publisher = "Journal of Drugs in Dermatology",
number = "10",

}

TY - JOUR

T1 - Development of halo nevi in a lung cancer patient

T2 - A novel immune-related cutaneous event from atezolizumab

AU - Birnbaum, Mathew R.

AU - Ma, Michelle W.

AU - Casey, Michael A.

AU - Amin, Bijal D.

AU - Jacobson, Mark

AU - Cheng, Haiying

AU - McLellan, Beth N.

PY - 2017/10/1

Y1 - 2017/10/1

N2 - Immunotherapy-induced vitiligo is an immune-related adverse event (irAE) observed in metastatic melanoma patients treated with immune checkpoint inhibitors that target the cytotoxic T-lymphocyteassociated protein 4 (CTLA-4) and programmed cell death-1 (PD-1) pathways. To date, the development of leukoderma, poliosis, and halo nevi during immunotherapy has largely been reported in metastatic melanoma patients. We report a case of immunotherapy-induced leukoderma presenting as halo nevi in a patient with non-small cell lung cancer (NSCLC) treated with atezolizumab, a programmed cell death ligand (PD-L1) antibody. Immunotherapy-induced vitiligo in metastatic melanoma patients may be associated with improved survival, but it remains to be determined whether its occurrence in nonmelanoma cancers has the same prognostic significance.

AB - Immunotherapy-induced vitiligo is an immune-related adverse event (irAE) observed in metastatic melanoma patients treated with immune checkpoint inhibitors that target the cytotoxic T-lymphocyteassociated protein 4 (CTLA-4) and programmed cell death-1 (PD-1) pathways. To date, the development of leukoderma, poliosis, and halo nevi during immunotherapy has largely been reported in metastatic melanoma patients. We report a case of immunotherapy-induced leukoderma presenting as halo nevi in a patient with non-small cell lung cancer (NSCLC) treated with atezolizumab, a programmed cell death ligand (PD-L1) antibody. Immunotherapy-induced vitiligo in metastatic melanoma patients may be associated with improved survival, but it remains to be determined whether its occurrence in nonmelanoma cancers has the same prognostic significance.

UR - http://www.scopus.com/inward/record.url?scp=85033782747&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85033782747&partnerID=8YFLogxK

M3 - Article

VL - 16

SP - 1047

EP - 1049

JO - Journal of Drugs in Dermatology

JF - Journal of Drugs in Dermatology

SN - 1545-9616

IS - 10

ER -